CSN Login
Members Online: 4

Coming off prednisone??

ta8631
Posts: 40
Joined: Jun 2012

Today is the 1st off prednisone and my body hurts all over is this normal?? I really didn't get jittery on it or felt like I had tons off energy but I am extremely tired. Just wondering if this is something that will pass soon.... I was feeling really good and am starting to get discouraged :(

CHRIS M001's picture
CHRIS M001
Posts: 23
Joined: Jun 2012

About a week after being off I felt ok. My problem was being on the prednisone. I had bad stomach and pancrease pain from that terrible pill. My first 2 treatments put me in the ER twice and the hospital for 5 days over Christmas last year. Call your doctor and see what he recommends. I am sure everyone reacts different. Are you done with the prednisone completly or are you in between treatments? Hope you start feeling better soon.

ta8631
Posts: 40
Joined: Jun 2012

I am off until my next treatment

diazr1's picture
diazr1
Posts: 101
Joined: Mar 2012

That was me a couple weeks ago. I went through mental discouragement but I knew it wasn't me and kept telling myself it was the prednisone. Lost my huge appetite and was sad at times but feel better daily

jimwins's picture
jimwins
Posts: 1984
Joined: Aug 2011

Hi TA,

I didn't have those feelings after the prednisone - simply crashed and exhausted.
Did you recently get a neulasta/neuprogen shot? For me, neulasta made me
feel very achey and flu like for a few days. I had real bone pain in my
lower back that pulsated to my sternum. I had to take something stronger
than over the counter for it. Fortunately it only lasted a short time.

People can have all kinds of reactions to prednisone so I agree with the
others, check with your doctor - or at least one of the nurses.

Please don't get discouraged. You'll learn how you react to everything and
the timing involved and will adjust accordingly. Try to take everything one day at a time and focus on getting through the treatments.

Get plenty of rest, be good to yourself and realize at least for awhile,
you may not be able to do as much as you did before in terms of activities.
You may have to re-organize your activities around your good times and maybe
just let some things wait until later.

Hope you feel better soon and please keep us updated.

Hugs and positive thoughts,

Jim
DX: DLBL 4/2011, Chemo completed 10/2011, currently in remission. :)

ta8631
Posts: 40
Joined: Jun 2012

Body aches subsided felling pretty good other than dealing with constipation n can't seem to get it under control..... Feel like I have tried everything. 12 days till next treatment

allmost60's picture
allmost60
Posts: 3155
Joined: Jul 2010

Hi,
Have you tried Senokot-S? During my chemo and prednisone days I took 2 tablets daily throughout treatments...(every day through 6 rounds of chemo) After chemo and now during my Rituxan maint, I only take 1 pill daily. I swear by this stuff and faithfully use it. It is mild and makes things "happen" gently. :) Be sure to keep the empty box if you decide to try it because on the inside of the box is a $1.00 coupon. Just tear the seam back on the box and then cut out the coupon. I buy the 30 count and always use my coupon. Senokot really works for me....hope you will give it a try....(Walmart and Walgreens has it).
Best wishes...Sue (FNHL-2-3A-6/10)

allmost60's picture
allmost60
Posts: 3155
Joined: Jul 2010

Hi,
Yes...my body hurt all over the day after finishing the prednisone. I took 60mg a day for 5 days. I remember everything feeling more sensitve and achey. By day 2 it was better and by day 3 alot better. I also remember the first 2 weeks after treatment just feeling very tired. Hope you start to feel better....Sue (FNHL-2-3A-6/10)

nikkig43
Posts: 73
Joined: Feb 2012

My husband felt very achy the day after the last dose and also kind of spacey. He seemed a little dazed. The 2nd day off of it was much better. he took 100 mg a day for 5 days. Usually prednisone is tapered down so we asked his oncologist if it was safe to just stop suddenly. He said that if it's taken less then 2 weeks, it's ok to stop without the taper.

Folks24
Posts: 96
Joined: Feb 2007

My dr told me my muscle acheness (heavy arms & legs, etc.) was from the nulasta shot. I guess that is part of the "flu like symptoms"?

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1024
Joined: May 2012

Ta and Folks,

Neulasta, rituxan, and two of the other drugs in chop all potentially cause muscle aches, flu-like symptoms, and even fever.

It is essentially impossible to sort out which does what. I just took pain meds and struggled through. I had to use Loritab; nothing else was strong enough.

I hope things settle down for you, and you feel better soon. Green tea made me "go" -- you may want to try that.

Praying for you,

max

.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network